Alert archive / Oregon / Wind Advisories in 2015
Wind Advisory 38, NWS Pendleton, OR
NWS Pendleton, OR issued this wind advisory at Dec 10, 2015, 2:52 AM PST for Umatilla County, Union County, Wallowa County, Oregon; Columbia County, Walla Walla County, Washington. It was in force for 6 hr.
The area
The counties it named.
The facts
- Issued
- Dec 10, 2015, 2:52 AM PST (10:52 UTC)
- Expired
- Dec 10, 2015, 9:00 AM PST
- In force
- 6 hr
- Issued by
- NWS Pendleton, OR
Counties Umatilla County, OR, Union County, OR, Wallowa County, OR, Columbia County, WA, Walla Walla County, WA
The radar
The Pendleton radar (KPDT), 63 km from the middle of the area, began a volume at 10:55 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Spokane, WA (KOTX), launched 00:00Z, 10.9 hours before the alert went out and 246 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1157 m above ground
- 0-6 km bulk shear
- 46 kt
- 0-1 km storm-relative helicity
- 206 m²/s²
- 0-3 km storm-relative helicity
- 237 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
892 WWUS76 KPDT 101052 NPWPDT URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE PENDLETON OR 252 AM PST THU DEC 10 2015 ...VERY WINDY THIS MORNING... A LOW PRESSURE SYSTEM MOVING ACROSS THE COLUMBIA BASIN EARLY THIS MORNING HAS BEEN CAUSE LOCALLY STRONG WINDS IN THE BLUE MOUNTAIN FOOTHILLS AND THE WALLOWA VALLEY. ORZ507-WAZ029-101500- /O.NEW.KPDT.WI.Y.0038.151210T1052Z-151210T1500Z/ FOOTHILLS OF THE NORTHERN BLUE MOUNTAINS OF OREGON- FOOTHILLS OF THE BLUE MOUNTAINS OF WASHINGTON- INCLUDING THE CITIES OF...PENDLETON...PILOT ROCK...DAYTON... WAITSBURG...WALLA WALLA 252 AM PST THU DEC 10 2015 ...WIND ADVISORY IN EFFECT UNTIL 7 AM PST THIS MORNING... THE NATIONAL WEATHER SERVICE IN PENDLETON HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL 7 AM PST THIS MORNING. * WINDS...SOUTHEAST 25 TO 40 MPH WITH GUSTS OF 45 TO 55 MPH. * TIMING...WINDS WILL CONTINUE THROUGH THE EARLY MORNING HOURS...THEN DECREASE AROUND AND AFTER SUNRISE. * IMPACTS...WINDS THIS STRONG CAN POTENTIALLY UPROOT TREES AND CAUSE DOWN POWER LINES. ALSO BEWARE OF LOOSE OBJECTS BEING LIFTED INTO THE AIR. VEHICLES WILL EXPERIENCE DIFFICULTY ON AREA ROADWAYS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ ORZ050-101700- /O.NEW.KPDT.WI.Y.0038.151210T1052Z-151210T1700Z/ WALLOWA COUNTY- INCLUDING THE CITIES OF...ENTERPRISE...JOSEPH 252 AM PST THU DEC 10 2015 ...WIND ADVISORY IN EFFECT UNTIL 9 AM PST THIS MORNING FOR WALLOWA VALLEY... THE NATIONAL WEATHER SERVICE IN PENDLETON HAS ISSUED A WIND ADVISORY FOR WALLOWA VALLEY...WHICH IS IN EFFECT UNTIL 9 AM PST THIS MORNING. * WINDS...SOUTH 20 TO 40 MPH WITH GUSTS OF 45 TO 55 MPH. * TIMING...WINDS WILL CONTINUE UNTIL MID MORNING THEN DECREASE AS THE LOW MOVES INTO NORTHERN IDAHO. * IMPACTS...WINDS THIS STRONG CAN POTENTIALLY UPROOT TREES AND CAUSE DOWN POWER LINES. ALSO BEWARE OF LOOSE OBJECTS BEING LIFTED INTO THE AIR. VEHICLES WILL EXPERIENCE DIFFICULTY ON AREA ROADWAYS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$
3 follow-up statements
903 WWUS76 KPDT 101230 NPWPDT URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE PENDLETON OR 430 AM PST THU DEC 10 2015 ...VERY WINDY THIS MORNING... A LOW PRESSURE SYSTEM MOVING ACROSS THE COLUMBIA BASIN EARLY THIS MORNING HAS BEEN CAUSE LOCALLY STRONG WINDS IN THE BLUE MOUNTAIN FOOTHILLS AND THE WALLOWA VALLEY. ORZ507-WAZ029-101500- /O.CON.KPDT.WI.Y.0038.000000T0000Z-151210T1500Z/ FOOTHILLS OF THE NORTHERN BLUE MOUNTAINS OF OREGON- FOOTHILLS OF THE BLUE MOUNTAINS OF WASHINGTON- INCLUDING THE CITIES OF...PENDLETON...PILOT ROCK...DAYTON... WAITSBURG...WALLA WALLA 430 AM PST THU DEC 10 2015 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 AM PST THIS MORNING... * WINDS...SOUTHEAST 25 TO 40 MPH WITH GUSTS OF 45 TO 55 MPH. WINDS LOCALLY STRONGER AT TIMES AT THE FOOT OF THE BLUE MOUNTAINS... ESPECIALLY WHERE RIVER CANYONS OPEN TO THE PLAIN. * TIMING...WINDS WILL CONTINUE THROUGH THE EARLY MORNING HOURS... THEN DECREASE AROUND AND AFTER SUNRISE. * IMPACTS...WINDS THIS STRONG CAN POTENTIALLY UPROOT TREES AND CAUSE DOWN POWER LINES. ALSO BEWARE OF LOOSE OBJECTS BEING LIFTED INTO THE AIR. VEHICLES WILL EXPERIENCE DIFFICULTY ON AREA ROADWAYS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ ORZ050-101700- /O.CON.KPDT.WI.Y.0038.000000T0000Z-151210T1700Z/ WALLOWA COUNTY- INCLUDING THE CITIES OF...ENTERPRISE...JOSEPH 430 AM PST THU DEC 10 2015 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 9 AM PST THIS MORNING FOR WALLOWA VALLEY... * WINDS...SOUTH 20 TO 40 MPH WITH GUSTS OF 45 TO 55 MPH. * TIMING...WINDS WILL CONTINUE UNTIL MID MORNING THEN DECREASE AS THE LOW MOVES INTO NORTHERN IDAHO. * IMPACTS...WINDS THIS STRONG CAN POTENTIALLY UPROOT TREES AND CAUSE DOWN POWER LINES. ALSO BEWARE OF LOOSE OBJECTS BEING LIFTED INTO THE AIR. VEHICLES WILL EXPERIENCE DIFFICULTY ON AREA ROADWAYS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$
846 WWUS76 KPDT 101455 NPWPDT URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE PENDLETON OR 655 AM PST THU DEC 10 2015 ORZ507-WAZ029-101600- /O.EXP.KPDT.WI.Y.0038.000000T0000Z-151210T1500Z/ FOOTHILLS OF THE NORTHERN BLUE MOUNTAINS OF OREGON- FOOTHILLS OF THE BLUE MOUNTAINS OF WASHINGTON- INCLUDING THE CITIES OF...PENDLETON...PILOT ROCK...DAYTON... WAITSBURG...WALLA WALLA 655 AM PST THU DEC 10 2015 ...WIND ADVISORY WILL EXPIRE AT 7 AM PST THIS MORNING... THE LOW PRESSURE SYSTEM CONTINUES TO RAPIDLY MOVE NORTHEAST AND WILL BE OVER EXTREME EASTERN WASHINGTON BY 7 AM. AS A RESULT... WINDS HAVE BEEN ON THE DECREASE ACROSS THE BLUE MOUNTAIN FOOTHILLS. THESE WINDS WILL CONTINUE TO DECREASE THROUGH MID MORNING...THOUGH LOCAL WINDS OF 15 TO 25 MPH WITH GUSTS TO 35 MPH WILL BE POSSIBLE AT THE FOOT OF THE BLUE MOUNTAINS. SOUTHWEST WINDS OF 20 TO 30 MPH WILL BE POSSIBLE THIS AFTERNOON. $$ ORZ050-101700- /O.CON.KPDT.WI.Y.0038.000000T0000Z-151210T1700Z/ WALLOWA COUNTY- INCLUDING THE CITIES OF...ENTERPRISE...JOSEPH 655 AM PST THU DEC 10 2015 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 9 AM PST THIS MORNING FOR WALLOWA VALLEY... * WINDS...SOUTH 20 TO 40 MPH WITH GUSTS OF 45 TO 55 MPH...MAINLY OVER THE SOUTH END OF THE VALLEY. * TIMING...WINDS WILL CONTINUE UNTIL MID MORNING THEN DECREASE AS THE LOW MOVES INTO NORTHERN IDAHO. * IMPACTS...WINDS THIS STRONG CAN POTENTIALLY UPROOT TREES AND CAUSE DOWN POWER LINES. ALSO BEWARE OF LOOSE OBJECTS BEING LIFTED INTO THE AIR. VEHICLES WILL EXPERIENCE DIFFICULTY ON AREA ROADWAYS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$
509 WWUS76 KPDT 101656 NPWPDT URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE PENDLETON OR 856 AM PST THU DEC 10 2015 ORZ050-101800- /O.EXP.KPDT.WI.Y.0038.000000T0000Z-151210T1700Z/ WALLOWA COUNTY- INCLUDING THE CITIES OF...ENTERPRISE...JOSEPH 856 AM PST THU DEC 10 2015 ...WIND ADVISORY WILL EXPIRE AT 9 AM PST THIS MORNING FOR WALLOWA VALLEY... WINDS HAVE DECREASED IN THE WALLOWA VALLEY AND WILL CONTINUE TO DECREASE THROUGH THE DAY. THE WIND ADVISORY IS NO LONGER IN EFFECT. $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pendleton, OR wrote its last area forecast discussion before this wind advisory went out at Dec 9, 9:25 PM PST, 5 hours 27 minutes earlier.
Area forecast discussion, Dec 9, 9:25 PM PST, 5 hours 27 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PENDLETON OR
925 PM PST WED DEC 9 2015
.UPDATE...THE LATEST RADAR WAS SHOWING AN AREA OF CLOUDS AND SHOWERS
ENTERING THE COAST OF OREGON AND IS FORECAST TO RAPIDLY MOVE EAST
AND EFFECT OUR WESTERN ZONES TONIGHT. THE SHOWERS WILL MOVE INTO THE
REMAINDER OF THE AREA OVERNIGHT ALONG WITH BREEZY TO WINDY
CONDITIONS BY THE MORNING RUSH HOUR. MEANWHILE COLDER AIR LINGERS
ALONG THE EAST SLOPES OF THE WASHINGTON CASCADES AND PERIODS OF SNOW
IS EXPECTED WITH ACCUMULATIONS BETWEEN 3 TO 5 INCHES. OTHERWISE THE
TEMPS AND SKY CONDITIONS WERE ADJUSTED AND THE PRESENT SHORT TERM
FORECAST APPEARS ON TRACK FOR NOW.
&&
.AVIATION...LCL MVFR CONDITIONS WILL BECOME AREAS OF MVFR AND LCL
IFR CONDITIONS ESPECIALLY IN AND NEAR SHOWERS AFTER 08Z FOR TAF
SITES KRDM AND KBDN. THESE CONDITIONS CAN BE EXPECTED AFTER 10Z FOR
THE REMAINDER OF THE SITES. IN ADDITION BREEZY TO WINDY CONDITIONS
CAN BE EXPECTED WITH GUSTS APPROACHING 40 KTS AFTER 12Z AND
CONTINUING THROUGH THURSDAY.
&&
.PREV DISCUSSION... /ISSUED 211 PM PST WED DEC 9 2015/
SHORT TERM...TONIGHT THROUGH SATURDAY...FORECAST AREA IS BETWEEN
SYSTEMS AT THIS TIME FOLLOWING THE PASSAGE OF A COLD FRONT THIS
MORNING. THE NEXT SYSTEM WILL ARRIVE LATE TONIGHT AND EARLY THURSDAY
AS A WARM FRONT FOLLOWED QUICKLY BY A COLD FRONTAL PASSAGE. IT WILL
ALSO USHER IN SOME WINDY SOUTHERLY WINDS OVER PORTIONS OF THE AREA
OVERNIGHT AND THURSDAY. SOME COLD AIR POOLED ALONG THE EAST SLOPES
OF THE CASCADES WILL LOWER SNOW LEVELS TO AROUND 2000 FEET SO
EXPECTING SOME ACCUMULATING SNOW OF 3 TO 5 INCHES.
FOLLOWING THE COLD FRONT WE WILL SETTLE INTO A COOLER AND UNSETTLED
WEATHER PATTERN AS A BROAD UPPER LEVEL TROUGH SETTLES OVER THE
REGION PRODUCING OCCASIONAL SHOWERS FROM PASSING SYSTEMS. SNOW
LEVELS WILL BE DROPPING DOWN TO AROUND 3000 FEET AND THERE WILL BE
SOME ACCUMULATING SNOW IN THE MOUNTAINS. THE NEXT WELL ORGANIZED
SYSTEM WILL ARRIVE LATE SATURDAY AS ANOTHER WARM FRONT ARRIVES.
LONG TERM...SATURDAY NIGHT THROUGH WEDNESDAY...WIND AND MODERATE
PRECIPITATION WILL LIKELY CONTINUE UNDER WESTERLY FLOW SATURDAY
EVENING INTO SUNDAY...WITH BEST CHANCES OVER THE MOUNTAINS. BY
SUNDAY AFTERNOON AND EVENING THE FLOW WILL SHIFT TO A MORE NORTHERLY
TRACK AS A TROUGH OF COLD AIR DEEPENS OVER THE WESTERN CONUS. SNOW
LEVELS WILL QUICKLY DROP OVER A 24 HOUR PERIOD FROM ABOUT 4000FT MSL
TO AROUND 1500FT BY MONDAY AFTERNOON. COLD AIR WILL CONTINUE
THROUGH THE REST OF THE EXTENDED...AN FROM THIS POINT THE SNOW
LEVELS WILL LIKELY REACH THE BASIN FLOOR BY TUESDAY AFTERNOON
ONWARD. THERE MAY BE A FEW ISOLATED SPOTS ALONG THE COLUMBIA RIVER
THAT STAY JUST WARM ENOUGH TO RECEIVE A VERY COLD RAIN OR RAIN/SNOW
MIX.
POPS WILL BE THE CHALLENGE AS MODELS HAVE STRUGGLED WITH WHERE THEY
WANT PRECIPITATION AND HOW MUCH...AS WELL AS EMBEDDED DISTURBANCES
THAT COULD PROVIDE ENHANCED PRECIPITATION.
OVERALL...WILL CONTINUE THE TREND OF SLIGHT CHANCE OVER THE LOWER
ELEVATIONS...AND CHANCE TO LIKELY OVER THE MOUNTAINS. ALTHOUGH IT'S
TOO SOON TO TELL...SOME MODELS HAVE HINTED AT ENOUGH PRECIPITATION
TO ALLOW FOR 3+ INCHES OF SNOW OVER SHORTER DURATIONS (LESS THAN 6
HOURS) FOR THE EXTENDED. WILL HAVE BETTER ESTIMATES AS WE APPROACH
THE NEAR TERM AND START ADDING QPF TO THE FORECAST. WEBER
AVIATION...00Z...VFR CONDITIONS EXPECTED TO PREVAIL FOR FOR THE
NEXT 24 HOURS...WITH BREEZY CONDITIONS PERSISTING AT MOST TAF SITES
THROUGH THIS EVENING. WIND GUSTS WILL STILL RANGE FROM 25 TO 35 KTS
AT TIMES. THERE WILL STILL BE SOME AREAS OF RAIN AFTER 06Z THAT
COULD ALLOW FOR LOCAL MVFR/IFR CIGS/VIS BUT WILL AMEND TAFS AS
NECESSARY FOR CONDITIONS. WEBER
HYDROLOGY...THE YAKIMA AND NACHES RIVERS WILL CONTINUE TO RISE
TONIGHT AT UPPER LOCATIONS AND THEN THE FLOOD CREST SHOULD BE
TRAVELING DOWNSTREAM TO THE PARKER AND KIONA FORECAST POINTS
THURSDAY AND FRIDAY. WITH THE 3-5 INCHES OF RAIN LAST NIGHT...THE
SMALLER STREAMS IN WESTERN KLICKITAT, KITTITAS AND YAKIMA COUNTIES
ARE ALSO SEEING SOME FLOODING. AREAL FLOOD ADVISORIES AND WARNINGS
WILL REMAIN IN EFFECT OVERNIGHT FOR THOSE AREAS. THE LOWER SNOW
LEVELS EXPECTED LATE TONIGHT AND FOR THURSDAY WILL HELP ALLEVIATE
THE FLOODING ON THE SMALLER STREAMS. FLOOD WARNINGS FOR THE YAKIMA
AND NACHES RIVER FORECAST POINTS WILL CONTINUE OVER THE NEXT SEVERAL
DAYS. ML
&&
.PRELIMINARY POINT TEMPS/POPS...
PDT 41 51 37 46 / 60 80 20 20
ALW 45 53 40 49 / 30 100 20 20
PSC 41 51 35 46 / 40 100 10 10
YKM 36 47 32 42 / 60 100 10 10
HRI 41 51 36 47 / 60 80 10 10
ELN 33 41 30 40 / 50 100 10 10
RDM 38 47 33 44 / 100 40 30 20
LGD 36 46 33 41 / 70 100 20 30
GCD 38 45 34 40 / 100 70 30 20
DLS 40 50 36 48 / 100 80 20 30
&&
.PDT WATCHES/WARNINGS/ADVISORIES...
OR...NONE.
WA...WINTER WEATHER ADVISORY FROM 3 AM TO 3 PM PST THURSDAY FOR
WAZ520.
&&
FOR ADDITIONAL WEATHER INFORMATION, CHECK OUR WEB SITE AT...
WWW.WEATHER.GOV/PENDLETON
97/99/The office that day
Everything else NWS Pendleton, OR issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Dec 10, 5:06 AM PST | River Flood Warning | PDT | Yakima | 4 hr |
Nearby
Wind Advisories in Oregon, 2015Wind Advisories in Washington, 2015Every wind advisory in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.